Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Hypersensitivity Reaction Last

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Respiratory Hypersensitivity reaction to Abacavar

Hi. Thank you for this wonderful service.I started 3TC and D4T 5 years ago when my viral load was around 30,000 and T-cells around 350/CD4 15%This brought my viral load down to between 4-6000, but never undetectable.After a year I added...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The symptoms of hypersensitivity to abacavir (Ziagen) are vague and nonspecific, but the fever, cough, respiratory distress are all suggestive of it. It is possible that your symptoms were related to your allergies +/- a... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents... Read more »

Hypersensitive Reaction to Trizivir?

I started taking Trizivir (my first time with any hiv medication) 14 days ago and I am extremely... Read more »
Articles
TheBodyPRO.com

Can HLA-B*5701 Testing Help Avoid Abacavir Hypersensitivity Reaction?

Retrospective analyses of abacavir (ABC, Ziagen)-treated individuals who have experienced hypersensitivity reaction (HSR) have suggested that the majority of these abacavir-related events, at least in white and Thai persons, occur in the presence of... Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

Dear Healthcare Professional: Tibotec Therapeutics , in cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
Henry J. Kaiser Family Foundation

FDA to Recommend That Doctors Conduct Genetic Screening Before Prescribing Antiretroviral Abacavir to Reduce Allergic Reactions

FDA on Thursday is expected to issue an advisory that urges physicians to conduct genetic testing before prescribing GlaxoSmithKline 's antiretroviral drug abacavir to reduce allergic reactions in people taking the drug, the New York Times ... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

Some drug reactions, I think

Posted by ScotCharles, 1 Reply
Hey guys, long time no parlez,

For two years I've been on a regimen of Norvir, Atazanavir (Reyetaz) and Truvada (Viread and Emtriva). Last July I developed tingling in my toes (parathesia) which became painful buring and shooting pains. This March,... Read more »

antibiotic reaction

Posted by princealbert
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »